Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 27, 2004, 6:41 PM EDT for Richland County, South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 27, 2004, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richland County, SC
The radar
The Columbia radar (KCAE), 17 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS52 KCAE 272241
SVRCAE
SCC079-272345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
THIS INCLUDES THE CITIES OF...WOODFIELD...VALENCIA HEIGHTS...ST.
ANDREWS...IRMO...FOREST ACRES...DENTSVILLE...COLUMBIA
* UNTIL 745 PM EDT
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ST.
ANDREWS AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EASTOVER AT 715 PM EDT.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 800 775 7 1 9 9.
LAT...LON 3405 8066 3384 8068 3382 8069 3391 8102
3392 8101 3400 8105 3403 8111 3407 8112
3409 8114 3411 8121
$$
SJN/BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 215 PM EDT SUN JUN 27 2004 .SHORT TERM...TONGIHT THROUGH TUESDAY EAST-WEST ORIENTED FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE CENTER OF THE STATE. CONVECTION NOW STARTING TO DEVELOP ALONG THE BOUNDARY. RUC SHOW 500 MB VORT MAX PUSHING EAST TOWARD THE AREA. EXPECT SHWRS/TSTMS THROUGH THE EVENING HOURS...WILL GO WITH 50 TO 60 POP FOR TONIGHT. SECOND VORT MAX HEADS TOWARDS US AGAIN ON MONDAY. VORT AXIS DOES NOT FULLY EXIT AREA UNTIL TUE AFTN SO WILL KEEP CHC POPS IN ON TUES. && .LONG TERM...WEDNESDAY THROUGH SUNDAY AIR MASS REMAINS MOIST OVER THE AREA THROUGH THE NEXT WEEK INTO THE WEEKEND. WITH WESTERLIES DEPRESSED SOUTH. EXPECT DIURNAL CONVECTION THROUGH THE PERIOD...AT THIS TIME WIDELY SCT TO SCATTERED. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 71 89 70 89 / 60 60 60 40 AUGUSTA 70 89 70 88 / 50 60 60 40 SUMTER 71 89 70 89 / 60 60 60 40 ORANGEBURG 71 89 71 89 / 50 60 60 40 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 04/04
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EDT SUN JUN 27 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 530 AM EDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 21 min |
| Jun 27, 7:33 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.